I have been on narcotics for about 5 years because of a very rare enzyme deficiency that causes a lot of pain. I am currently on Fentanyl 100's and oxycodone IR 15's for breakthrough. My insurance changed this month and I was only able to get 1o patch's instead of the 15 I usually get(to change every 2 days). I have to wait about a week to get my next prescription for the patches which will be the full amount(15) that the insurance will pay for. I have a few of the oxycodone's left until I get my refills. (In a week) So for the week my doctor is going to prescribe the clonidine patch to help me with withdraw symptoms until I can get my meds again. I am just wondering how well they are going to work if at all?? I have been through withdraw with nothing when this has happened before and it was UNBEARABLE! I hope someone can give me some good feedback.
Sorry no one got to your question - tisbusy around here. As I understand it, you'll be changing your 100 mcg at three days instead of two, and for another week or so. It won't be too bad - the fentanyl patch was designed to last for 72 hours - it's just for some of us it doesn't last that full amount so thankfully our doctor's allow us to change it at 48 hours. It's not exactly 48 hours though - it will continue to work that third day but part of that third day may just not be at the full amount - it's not like you won't have any fentanyl at all that third day. You just won't have as much so you may experience some increased pain that day. Really, for one week, it won't be that bad. The clonidine patch,along with a dose or two of your break through meds for thst third day should do you just fine. You may experience some increased pain, but it won't be like going through withdrawal. I'm glad you won't have to do this long term but you should be able to get through this short term without too horrible a time. Wishing you the best -
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Dec 2010 • 5 answers
Posted 11 Nov 2012 • 3 answers
Posted 5 Jan 2015 • 1 answer
Posted 22 May 2015 • 1 answer
Posted 6 May 2016 • 3 answers